MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. CONFORM (TM) EXTENDED ANATOMICAL CHIN; CHIN IMPLANT

IMPLANTECH ASSOCIATES, INC. CONFORM (TM) EXTENDED ANATOMICAL CHIN; CHIN IMPLANT
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Swelling (2091); Numbness (2415)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Actual device has not yet been returned for evaluation, however return is anticipated.As lot number of device was not provided, implantech was unable to review specific manufacturing records.Currently, implantech has no results or conclusions.
 
Event or Problem Description
Complainant reported that patient complained of numbness and swelling approximately 4 weeks post surgery after having chin implant implanted.The physician found the end of the arm of the chin implant was kinked or bent at 90 degree angle on the patient's right side.The physician elected to explant and replace the device.Explant/replacement surgery occurred approximately 7 weeks post-operatively.The physician indicated that the end of the device had broken off.After replacement surgery, patient is reported to be doing well.
 
Additional Manufacturer Narrative
Evaluation summary: method: actual device has now been evaluated, and labeling for device evaluated.Results: evaluation suggests that "user interface" contributed to the event.Conclusion: damage to implantable medical devices during surgery is a known, inherent risk of the procedure.Labeling warns that "utmost care should be taken to avoid damage to the implant during handling or in surgery.Avoid contact with sharp objects such as surgical instruments.".

Brand Name
CONFORM (TM) EXTENDED ANATOMICAL CHIN
Common Device Name
CHIN IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key7443485
Report Number2028924-2018-00003
Device Sequence Number2052640
Product Code FWP
UDI-Device IdentifierM724CEACM1
UDI-PublicM724CEACM1
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K902825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberN/A
Device Catalogue NumberCEAC-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR